Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 65, NWS Corpus Christi, TX

May 21, 2015Calhoun County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 21, 2015, 2:43 PM CDT for Calhoun County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 2:43 PM CDT (19:43 UTC)
Expired
May 21, 2015, 5:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WGUS54 KCRP 211943
FFWCRP
TXC057-469-212245-
/O.NEW.KCRP.FF.W.0065.150521T1943Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 545 PM CDT
    
* AT 242 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN IN SOME AREAS...AND THIS THUNDERSTORM COMPLEX IS 
  MOVING VERY LITTLE IN THE PAST 15 TO 30 MINUTES. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PORT LAVACA...POINT COMFORT...POINT COMFORT...LONG MOTT...
  INDIANOLA...KAMEY...MAGNOLIA BEACH...ALAMO BEACH...KAMAY AND GREEN
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2843 9682 2850 9688 2860 9692 2867 9680
      2883 9677 2867 9664 2870 9656 2864 9652
      2864 9661 2860 9661 2858 9665 2858 9663
      2863 9656 2856 9654 2862 9651 2857 9653
      2857 9648 2855 9652 2850 9647

$$

GW
2 follow-up statements
444 
WGUS74 KCRP 212051
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 PM CDT THU MAY 21 2015

TXC469-212059-
/O.CAN.KCRP.FF.W.0065.000000T0000Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-
351 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN VICTORIA COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. 

LAT...LON 2850 9647 2844 9676 2847 9679 2843 9682
      2859 9692 2870 9657 2866 9663 2864 9661
      2866 9658 2866 9659 2870 9656 2864 9652
      2859 9661 2858 9665 2857 9660 2861 9657
      2857 9656

$$

TXC057-212245-
/O.CON.KCRP.FF.W.0065.000000T0000Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN TX-
351 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN CALHOUN COUNTY...

AT 349 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA...WITH THE HEAVIEST RAINFALL 
OCCURRING OVER POINT COMFORT. UP TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN IN PORTIONS OF CALHOUN COUNTY. FLASH FLOODING IS 
EXPECTED TO CONTINUE OR BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PORT LAVACA...POINT COMFORT...POINT COMFORT...LONG MOTT...
INDIANOLA...KAMEY...ALAMO BEACH...KAMAY AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2850 9647 2844 9676 2847 9679 2843 9682
      2859 9692 2870 9657 2866 9663 2864 9661
      2866 9658 2866 9659 2870 9656 2864 9652
      2859 9661 2858 9665 2857 9660 2861 9657
      2857 9656

$$

GW
373 
WGUS74 KCRP 212115
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT THU MAY 21 2015

TXC057-212125-
/O.CAN.KCRP.FF.W.0065.000000T0000Z-150521T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN TX-
415 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CALHOUN COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2850 9647 2844 9676 2847 9679 2843 9682
      2859 9692 2870 9657 2866 9663 2864 9661
      2866 9658 2866 9659 2870 9656 2864 9652
      2859 9661 2858 9665 2857 9660 2861 9657
      2857 9656

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:39 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 21, 12:39 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT THU MAY 21 2015

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...LOW CONFIDENCE TAF FCST. AS OF MIDDAY A SFC FRONT WAS
LOCATED FROM JUST S OF KVCT WWRD TO NEAR KBEA...AND THEN SWWRD TO
S OF KLRD. TSRA WERE DVLPNG VCNTY KVCT AND SHOULD REMAIN IN THE
AREA THRU EARLY AFTN AS THE FRONT SAGS SWRD. HAVE TEMPO GROUPINGS
FOR EARLY/MID AFTN AT KCRP/KVCT WITH VCNTY MENTION AT KALI. KLRD
CURRENTLY STABILIZED FROM EARLY MRNG CONVECTION AND CHANCE OF
ADDITIONAL PRECIP ARE LOW ATTM. A LULL IN PRECIP AREAWIDE MAY
OCCUR THIS EVENING BEFORE ADDITIONAL PRECIP DVLPS OVERNIGHT INTO
EARLY FRI AS A WX DISTURBANCE PUSHES ACROSS THE AREA. MVFR
CIGS/VSBYS LIKELY WITH PRECIP...OTHERWISE A MIX OF VFR/MVFR THIS
AFTN...TRANSITIONING TO MVFR OVERNIGHT INTO FRI. ESERLY WINDS TO
THE SOUTH OF THE FRONT...NRLY TO THE NORTH OF THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  85  77  87  77  /  20  30  20  40  30
VICTORIA          72  84  75  85  75  /  30  40  10  40  40
LAREDO            73  89  76  91  75  /  50  40  30  30  60
ALICE             74  86  77  89  76  /  30  30  20  40  50
ROCKPORT          76  83  79  85  78  /  20  30  20  30  30
COTULLA           70  86  73  85  73  /  50  40  30  50  60
KINGSVILLE        75  86  77  88  77  /  20  30  10  30  40
NAVY CORPUS       77  83  78  85  78  /  10  20  20  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT THU MAY 21 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY
OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A
BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME
STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL
WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO
SATURATED GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/85

In the hours before

Local storm report, May 21, 9:26 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
926 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     HEAVY RAIN       ARTESIA WELLS           28.28N 99.28W
05/21/2015  M4.15 INCH       LA SALLE           TX   COCORAHS

            RAINFALL OBSERVED WITH LATE NIGHT/EARLY MORNING MCS.

&&

HART
Local storm report, May 21, 10:27 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
05/21/2015                   WEBB               TX   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS FLOODED WITH APPROX 1.5
            INCHES OF RAIN THAT FELL IN A SHORT AMOUNT OF TIME. A FEW
            SWIFT WATER RESCUES.

&&

HART
Special weather statement, May 21, 12:27 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1227 PM CDT THU MAY 21 2015

TXZ241>244-211930-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
1227 PM CDT THU MAY 21 2015

...A PERIOD OF STRONG GUSTY WINDS POSSIBLE THROUGH EARLY
AFTERNOON...

A LARGE AREA OF STRONG AND GUSTY WINDS...ASSOCIATED WITH A
DIMINISHING AREA OF RAIN...IS PUSHING EAST ACROSS INTO COASTAL
PLAINS. THIS AREA OF STRONGER WINDS IS EXPECTED TO PUSH EAST
ACROSS JIM WELLS COUNTY AND OVER PORTIONS OF NUECES...KLEBERG...AND
SAN PATRICIO COUNTIES EARLY THIS AFTERNOON. WIND GUSTS AROUND 40
MPH WILL BE POSSIBLE FOR UP TO AN HOUR.

HART
Local storm report, May 21, 1:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
116 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     FUNNEL CLOUD     5 SW FANNIN             28.64N 97.29W
05/21/2015                   GOLIAD             TX   AMATEUR RADIO

            REPORTED FUNNEL CLOUD VISIBLE BUT NO GROUND CONTACT

&&

HART
Local storm report, May 21, 1:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TORNADO          3 ENE PORTLAND          27.90N 97.28W
05/15/2015                   SAN PATRICIO       TX   NWS STORM SURVEY

            *** 3 INJ *** NWS STORM SURVEY, PHOTOS AND VIDEO SHARED
            BY MEDIA CONFIRMED AN EF-0 TORNADO WITH WINDS ESTIMATED
            75-85 MPH...TOUCHED DOWN NEAR THE VOSTALPINE PLANT NEAR
            HIGHWAY 361 AND PRIVATE ROAD 87A. THE TORNADO CROSSED
            HIGHWAY 361 AND STRUCK THE TCPO PLANT FLIPPING A
            COMMERCIAL TRAILER INJURING THREE PEOPLE INSIDE. THE
            TORNADO PATH WAS ESTIMATED AT 1.37 MILES IN LENGTH AND
            WIDTH 50 YARDS.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:10 AM CDTFlash Flood WatchCRPDuval, La Salle, Live Oak, McMullen, Webb8 hr
May 21, 4:56 AM CDTSpecial Weather StatementCRPLa Salle49 min
May 21, 5:53 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
May 21, 6:16 AM CDTSpecial Weather StatementCRPWebb44 min
May 21, 7:19 AM CDTSpecial Weather StatementCRPZapata26 min
May 21, 7:31 AM CDTSevere Thunderstorm WarningCRPWebb29 min
May 21, 7:49 AM CDTAreal Flood AdvisoryCRPWebb56 min
May 21, 7:53 AM CDTAreal Flood AdvisoryCRPWebb67 min
May 21, 8:23 AM CDTAreal Flood AdvisoryCRPWebb112 min
May 21, 8:51 AM CDTAreal Flood AdvisoryCRPDuval114 min
May 21, 12:33 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria57 min
May 21, 1:07 PM CDTTornado WarningCRPGoliad23 min
May 21, 1:37 PM CDTTornado WarningCRPGoliad, Victoria23 min
May 21, 1:39 PM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria2 hr
May 21, 2:01 PM CDTFlash Flood WarningCRPGoliad, Refugio, Victoria3 hr
May 21, 2:39 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
May 21, 3:19 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Jim Wells, Nueces, Refugio, San Patricio116 min
May 21, 3:26 PM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio64 min
May 21, 3:30 PM CDTSpecial Marine WarningCRP2 hr
May 21, 4:06 PM CDTFlash Flood WarningCRPNueces4 hr
May 21, 4:14 PM CDTFlash Flood WarningCRPSan Patricio3 hr
May 21, 4:44 PM CDTFlash Flood WarningCRPKleberg4 hr
May 21, 4:50 PM CDTTornado WarningCRPAransas25 min
May 21, 5:01 PM CDTTornado WarningCRPKleberg, Nueces29 min
May 21, 5:12 PM CDTSpecial Marine WarningCRP2 hr
May 21, 5:36 PM CDTRiver Flood WarningCRPNueces63 hr
May 21, 6:00 PM CDTSpecial Marine WarningCRP2 hr
May 21, 6:58 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.